Methotrexate and Fatigue

b2syo
b2syo Member Posts: 18
edited 21. Apr 2016, 13:55 in Living with Arthritis archive
I've noticed that taking methotrexate knocks me out for the day. I feel nauseous, but the fatigue is the worst. Does anyone else experience this? What do you do to minimise it?

Comments

  • stickywicket
    stickywicket Member Posts: 27,224
    edited 30. Nov -1, 00:00
    I've been on meth for years but I still sometimes get what I call 'a meth day', usually the day after I take it but occasionally the day after that. I know others on the forum experience similar days of fatigue with meth though, hopefully, the nausea will wear off in time.

    I don't really have an answer. I just recognise it when it's there for what it is and try to strike a balance between what must be done and what can wait. I know some have chosen to take their meth on eg a Friday or Saturday so that the fatigue doesn't hit them on a working day. I guess the only other thing would be to try to plan a fairly easy day and get an early night the evening before.
  • dreamdaisy
    dreamdaisy Member Posts: 31,520
    edited 30. Nov -1, 00:00
    It's a powerful med and can lead to extra tiredness on top of the usual. I inject my meth and very occasionally experience a 'post meth' day, so, like Sticky, I plan my day around what has to be done and what can be left until another time.

    Do you take it in the morning? Does this happen every week? How quickly does it set in? It might be worth taking it later in the day so that you can soon go to bed to sleep through the worst of it. Some take the tablets with a little food so their stomach isn't processing just the tablets. DD
  • Melanie17
    Melanie17 Member Posts: 67
    edited 30. Nov -1, 00:00
    Hello there,
    It's quite amazing how differently affected we are with Methotrexate.How many mgs do you take each week?I am lucky,as Meth doesn't make me feel at all tired.Just a suggestion alongside the good advice of other forumites-if you know that Meth is going to affect you in this way,and have a busy/working day,how about a couple of ProPlus?The caffeine in the ProPlus will really help.
    In my case,my liver doesn't seem to like Meth much!!The rest of me seems to be O.K
  • stickywicket
    stickywicket Member Posts: 27,224
    edited 30. Nov -1, 00:00
    Melanie17 wrote:
    if you know that Meth is going to affect you in this way,and have a busy/working day,how about a couple of ProPlus?The caffeine in the ProPlus will really help.

    Oh please do be careful. Check with the pharmacist. I think the jury is still out on combining caffeine with meth but large doses probably inhibit the action of the meth.
  • LignumVitae
    LignumVitae Member Posts: 1,972
    edited 30. Nov -1, 00:00
    The other issue with taking something like pro plus is that it will mess, even if just for a day, with the stability of your body. The result of that will be to make you more susceptable to arthritis. Arthritis feeds off weakness in your system - it's more active when you are stressed or run down. ALthough those things cannot be avoided altogether it's best not to seek them out too. Have you spoken to the rheumatology team regarding your fatigue? It may well be that altering your dose time or taking folic acid the day after your meth could sort things out a little. I have no issue with meth in that respect but I do often find that enbrel leaves me in a sluggish heap the next day. I just made sure I took it on a friday so at least I wasn't working when I faced the rubbish day.
  • dreamdaisy
    dreamdaisy Member Posts: 31,520
    edited 30. Nov -1, 00:00
    May I sound another note of caution? Being able to buy something OTC (over the counter) does not mean that it's safe to use in combination with our medications. I clearly recall when I first started meth being told that I could not take St John's Wort due to an interaction between their ingredients. I was also advised to not take 'herbal' sleep remedies. 'Natural' does not mean safe and non-toxic to the body. DD